Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 148, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2021, 6:17 PM CDT for 6 counties in Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2021, 6:17 PM CDT (23:17 UTC)
- Expired
- May 26, 2021, 7:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Lamb County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 84 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:40 PM CDT | HAIL 0.75 | Hart, TX | TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
557
WUUS54 KLUB 262317
SVRLUB
TXC045-069-153-189-279-437-270015-
/O.NEW.KLUB.SV.W.0148.210526T2317Z-210527T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
617 PM CDT Wed May 26 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northwestern Floyd County in northwestern Texas...
Northern Hale County in northwestern Texas...
Southeastern Castro County in the Panhandle of Texas...
Swisher County in the Panhandle of Texas...
Southwestern Briscoe County in the Panhandle of Texas...
Northeastern Lamb County in northwestern Texas...
* Until 715 PM CDT.
* At 616 PM CDT, a severe thunderstorm was located 7 miles east of
Earth, moving northeast at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Plainview, Tulia, Olton, Hart, Earth, Silverton, Kress, Vigo Park,
Fieldton, Claytonville, Mackenzie Reservoir, Halfway, Seth Ward,
Edmonson and Springlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for the
Panhandle of and northwestern Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3436 10123 3399 10236 3421 10243 3475 10161
3475 10149
TIME...MOT...LOC 2316Z 245DEG 25KT 3426 10229
HAIL...1.75IN
WIND...70MPH
$$
PAZOS1 follow-up statement
259
WWUS54 KLUB 262332
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
632 PM CDT Wed May 26 2021
TXC045-069-153-189-279-437-270015-
/O.CON.KLUB.SV.W.0148.000000T0000Z-210527T0015Z/
Floyd TX-Hale TX-Castro TX-Swisher TX-Briscoe TX-Lamb TX-
632 PM CDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN FLOYD...NORTHERN HALE...SOUTHEASTERN CASTRO...
SWISHER...SOUTHWESTERN BRISCOE AND NORTHEASTERN LAMB COUNTIES...
At 632 PM CDT, a severe thunderstorm was located 6 miles southwest of
Hart, moving northeast at 30 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Plainview, Tulia, Olton, Hart, Silverton, Kress, Vigo Park, Halfway,
Claytonville, Mackenzie Reservoir, Seth Ward and Edmonson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for the
Panhandle of and northwestern Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3405 10217 3427 10232 3475 10161 3475 10149
3436 10123
TIME...MOT...LOC 2332Z 245DEG 25KT 3431 10217
HAIL...1.75IN
WIND...70MPH
$$
PAZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:03 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 26, 3:03 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 303 PM CDT Wed May 26 2021 .SHORT TERM... As of 3PM cirrus clouds spreading east out of the mountains of New Mexico are presenting a problem for a CU field to be realized in eastern New Mexico, the South Plains and Texas Panhandle. The steady stream of cirrus from the west further complicates an already conditional threat for strong to severe thunderstorms developing later this afternoon into the evening hours. Most of the South Plains and southern Texas Panhandle are in a Slight Risk for severe storms until later tonight. If a robust CU field is able to form and overcome the insulation from the cirrus streaming overhead, any updrafts that are able to be sustained will have ample surface instability (in the form of 4-5k J/kg of CAPE - 30kt bulk shear) and favorable hodographs for the potential for discrete supercells to form, at least early on. Large hail and strong wind gusts would be the primary threat with any supercells, but a tornado can't be ruled out with the strongest sustained updrafts. A cluster of agitated CU has persisted under the cirrus for the past hour just west of Bailey County over the state line in Roosevelt County in New Mexico. Along with the agitated CU to the west, a meager CU field has struggled but continued to gradually spread north from the southern South Plains where breaks in the cirrus and surface CAPE peaks at 5.5k J/kg and mid-level lapse rates are 8.5C/km. Whether or not storms are able to form will be determined by the persistence and thickness of the cirrus coverage the next few hours. The longer the cirrus streams over the region, the less likely deep convection is likely to occur. The severe threat continues tomorrow as the center of a trough to the west deepens over the Four Corners region. Most of the area is in a Marginal Risk for severe thunderstorms with the northern Rolling Plains in the Enhanced Risk. Vertical profiles are less conducive for a tornado threat but the deep boundary layer moisture will remain in place east of dryline to expect any storms that do initiate to produce large hail and strong wind gusts. .LONG TERM... At the beginning of the long term period late Thursday evening, the dryline will be bisecting the area from southwest to northeast, with thunderstorms likely impacting the Rolling Plains. Meanwhile, a compact upper low will be moving eastward over the Dakotas and a surface low slowly deepening while moving into the Ohio Valley during the early morning hours on Friday. This will send a surface front into our area from the northeast early on Friday morning, turning low-level winds to easterly. Guidance handles the evolution of this setup differently, with quite a large spread in output for Friday. How this front evolves, including the timing of its passage into the area and the extent of its progression towards the west, will have significant consequences on precipitation and thunderstorm chances Friday afternoon and evening. In general, guidance is fairly coherent in depictions of the upper level pattern on Friday, with the aforementioned upper low over the upper Mississippi Valley and quasi-zonal flow overhead locally. Regarding the lowest levels of the atmosphere to the surface, the majority of guidance suggests that the front pushes westward much of the way through the CWA fairly early on Friday morning, ushering in cooler air and a prolonged period of low level easterlies through much of the day. In contrast, the GFS appears to be the outlier with a much weaker front and a more abbreviated stretch of low-level easterlies. Practical weather on Friday depends significantly on this front, and forecast confidence is quite low on Friday because of the spread in guidance. With the weaker GFS solution, a quick return to low level southerly flow sustains instability and warmer daytime temperatures. With a boundary draped over the region, chances for thunderstorms remain elevated. On the other hand, the more robust solutions with a stronger front (namely the NAM and to an extent, the CMC), result in sustained easterlies throughout Friday with a deck of low level clouds inhibiting the warming required for more robust convection. This solution would favor lighter precipitation with a smaller chance for severe weather as surface temperatures may be stuck in the 60s on Friday. The ECMWF seems to split the difference between these two extremes, with the front pushing fairly far westward but also bringing a return to low level southerlies during the afternoon. For now, will favor a blend of guidance leaning towards the cooler solutions, as any extended period of easterlies should act to keep the CWA socked in with clouds, thus limiting heating. However, this may still change and severe weather is still possible if the warmer solutions verify and inhibition is less than currently expected. On Saturday, a brief period of weak upper ridging will move over the CWA ahead of the next trough which will be digging southward along the CA coast. The low levels will likely remain moist, and cloudy skies and cooler temperatures will consequently limit precipitation chances on Saturday. On Sunday, upper flow will again turn southwesterly as the upper tough approaches from the west. This will mark the beginning of another period of unsettled weather. Sunday afternoon and evening, severe weather chances return as ample low level moisture advection continues in tandem with an increase in upper level support with shortwaves progressing out ahead of the main upper low. Monday looks to be a wet day across the board, with persistent moisture advection courtesy of southerly low level flow, as well as a surface boundary lingering to our north. With steepening midlevel lapse rates and increasing upper level flow, severe weather remains possible as well. Guidance begins to differ significantly with the evolution of the upper level pattern after Monday. The GFS favors a progressive setup, where the upper trough quickly swings through the Desert Southwest and ejects into the Central Plains by Monday. The ECMWF and CMC, in contrast, pinch the trough off from the main flow and have a cutoff low spinning over northern Mexico through much of next week. This, of course, has a large impact on sensible weather. In any case, precipitation chances look to persist next week, with severe thunderstorms plausible each day as rich moisture remains in place. /DWK && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55/30
Hazardous weather outlook, May 26, 11:51 AM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1151 AM CDT Wed May 26 2021 TXZ021>044-271700- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1151 AM CDT Wed May 26 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated to scattered thunderstorms are expected to develop to the east of the dryline later this afternoon in the South Plains and southern Texas Panhandle, then move to the east and northeast. Isolated supercells will be capable of producing hail in excess of 2 inches in diameter, wind gusts to 70 mph, localized flooding, and possibly a tornado. Thunderstorm activity is expected to wane late in the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible during the afternoon and evening on Thursday and Friday. A smaller chance for thunderstorms also exists on Saturday. Some storms may be severe with large hail, damaging winds, and heavy rain. Higher thunderstorm chances will return late Sunday through at least the middle of next week. Severe weather, heavy rain, and flooding will be possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, May 26, 6:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
610 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 2 NE DIMMITT 34.57N 102.29W
05/26/2021 M57 MPH CASTRO TX MESONET
MEASURED BY THE WEST TEXAS MESONET
&&
EVENT NUMBER LUB2100350
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:33 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 57 min |
| May 25, 8:02 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 58 min |
| May 25, 8:13 PM CDT | Areal Flood Advisory | LUB | Kent | 59 min |
| May 25, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 61 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 40 min |
| May 25, 9:22 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 20 min |
| May 25, 9:24 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 36 min |
| May 25, 9:27 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 63 min |
| May 25, 10:31 PM CDT | Special Weather Statement | LUB | King | 29 min |
| May 25, 10:33 PM CDT | Special Weather Statement | LUB | Motley | 27 min |
| May 25, 10:48 PM CDT | Special Weather Statement | LUB | Cottle | 57 min |
| May 25, 11:43 PM CDT | Special Weather Statement | LUB | Hall | 32 min |
| May 26, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb, Swisher | 64 min |
| May 26, 6:34 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Swisher | 86 min |
| May 26, 6:42 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.